Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla as second regimen?
Nov 7, 2013

Dear Dr. Benjamin, my sister has been taking abacavir and lamuvidine. However, recently the doctor because of shortage of abacavir changed the regimen to atripla and lamuvidine. As she has been on second line regimen for the last three years, can the return to atripla (which I think is a first line regimen) keep her healthy?

Awaiting your response very promptly?

Response from Dr. Young

Hello and thanks for posting.

I'm not sure if I fully understand your sister's situation.

First, I'd hope that your sister has been taking more than just abacavir and lamivudine. A regimen of just two NRTIs would not be recommended, as it would be insufficiently potent.

Next a switch from abacavir (1 drug) to Atripla (three drugs) seems odd to me. Further, since lamivudine (3TC, Epivir) is very similar to the emtricitibine (FTC) in Atripla, this is essentially unnecessarily redundant.

I'd like to know more about what her previous first and second line treatments were in order to better answer your questions.

Hope that helps and look forward to hearing back from you, BY



Previous
Dosage time variations for Stribild
Next
Is this peripheral neuropathy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement